Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 4, 2000, 6:19 PM EDT for Lamoille County, Vermont. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 4, 2000, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Lamoille County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:19 PM EDT | Thunderstorm Wind | Johnson, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WUUS51 KBTV 042219 SVRBTV VTC015-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 619 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMOILLE COUNTY IN VERMONT * UNTIL 645 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JOHNSON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR JOHNSON...HYDE PARK...AND BELVIDERE AROUND 620 PM NEAR EDEN AROUND 630 PM THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. $$ MURRAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 2:46 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 246 PM EDT TUE JUL 4 2000 SOLID OVC THIS MRNG CHANGED TO CU/SC DECK WTH HAZY SUNSHINE PEEKING THRU. MY 1ST IMPRESSION WAS TO JUST FCST THE CU TO DSIPT AFT SUNSET. HWVR...SFC DEWPTS IN LWR 60S THRU THIS EVENING...AND TEMPS APRCHG 80 RESULT IN LI'S OF -3 TO -5...AND CAPES ARND 800 J/KG. MSAS CURRENTLY HAS LI'S -2 TO -3 ACROSS AREA. UPR LO TO NE OF FA...AND SECONDARY S/WV ROTATES THRU OVERNIGHT. UPR JET STREAK ASSOC WTH S/WV MOVS ACRS AREA...WTH CWA IN LEFT FNT QUAD. AS UPR VORT MAX/COLD POOL APRCHS... ENOUGH SFC HTG AND HIER DPTS WL REMAIN TO PRODUCE ENOUGH INSTABILITY TO MENTION CHC EVENING SHRA/TSRA. AS S/WV PASSES OVERNIGHT...SECOND SURGE OF COOL AND MUCH DRIER SFC AIR MOVES IN...ENDING CHC FOR PRECIP. WED WL HAVE PLENTY OF SUNSHINE WRKG AGAINST CAA...HIGHS IN 70S LOOK GOOD. WED NIGHT WL BE COOL...LIKELY SEE SOME LWR 40S IN THE COOP OBS FROM THE ADIRONDACKS AND GRN MTNS THU MORNING. ON THU...12Z AVN AND LAS NIGHT'S AVN/MRF RUN SHOWG ANOTHER S/WV COMES DOWN OUT OF THE NORTH COUNTRY...NOT PICKED UP AT ALL ON ETA OR NGM. VRY LTL MOISTURE TO WORK WITH SO NO PRECIP...BUT SHUD SEE A FEW eMORE CLDS WTH IT. WORK ZONES ALREADY GONE...WL TWEAK THEM TO ADD "COOL" IN WED NGT LOWS IN 'DACKS AND GRN MTNS. .BTV...NONE. HANSON
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.